Monday, October 3, 2022

Alka Seltzer Plus Severe Sinus Side Effects

Can Alka Seltzer Cause Diabetes

Alka-seltzer review

Pepcid vs. Prilosec Vestura vs. Yaz Rephresh Pro B Side Effects Lacri Lube Alternative Primolut N Weight Gain Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice. The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturers product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you. The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.Continue reading > >

How To Use Alka

See also Warning section.

If you are taking the over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food or as directed by your doctor. This medication can be taken with food or milk if stomach upset occurs.

If you are using a liquid form, carefully measure your prescribed dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

Chewable forms of this medication should be chewed thoroughly before swallowing.

The dosage is based on your age. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .

Tell your doctor if your condition lasts for more than 1 week, if it gets worse, or if it occurs with headache that doesn’t go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Welche Anderen Medikamente Wirken Sich Auf Alka

Fragen Sie vor der Anwendung dieses Arzneimittels einen Arzt oder Apotheker, wenn Sie auch andere Arzneimittel einnehmen, einschließlich verschreibungspflichtiger und rezeptfreier Arzneimittel, Vitamine und pflanzlicher Produkte. Einige Arzneimittel können bei gemeinsamer Anwendung unerwünschte oder gefährliche Wirkungen haben. In diesem Arzneimittelleitfaden sind nicht alle möglichen Wechselwirkungen aufgeführt.

Die Einnahme dieses Arzneimittels zusammen mit anderen Arzneimitteln, die Sie schläfrig machen oder Ihre Atmung verlangsamen, kann diese Wirkungen verschlimmern. Fragen Sie Ihren Arzt, bevor Sie Alka-Seltzer Plus Cold zusammen mit einem Schlafmittel, einem narkotischen Schmerzmittel, einem Muskelrelaxans oder einem Medikament gegen Angstzustände, Depressionen oder Krampfanfälle einnehmen.

Don’t Miss: Kill Sinus Infection In 20 Seconds

How Many Days In A Row Can You Take Alka Seltzer

Do not take AlkaSeltzer for more than 3 days in a row. If symptoms persist, speak to your doctor or pharmacist. If you take more AlkaSeltzer than you should: If you think you have taken too many tablets you should go to your nearest Accident and Emergency Department or contact your doctor immediately.

Also Check: Flu Shots In Houston Texas

What Are Some Side Effects That I Need To Call My Doctor About Right Away

tanugraphicdesigner: Alka Seltzer Cold Sore Throat

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Not able to pass urine or change in how much urine is passed.
  • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

Don’t Miss: Best Nasal Spray For A Sinus Infection

Stop Use And Ask A Doctor If

  • pain, cough, or nasal congestion gets worse or lasts more than 7 days
  • fever gets worse or lasts more than 3 days
  • redness or swelling is present
  • new symptoms occur
  • cough comes back or occurs with fever, rash or headache that lasts. These could be signs of a serious condition.
  • nervousness, dizziness, or sleeplessness occurs

If pregnant or breast-feeding, ask a health professional before use.

Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Side Effects Not Requiring Immediate Medical Attention

Some side effects of aspirin/citric acid/sodium bicarbonate may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects.

Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

  • Heartburn or indigestion

Read Also: How Can You Treat A Sinus Infection Without Antibiotics

If Experienced These Tend To Have A Severe Expression I

  • very low levels of granulocytes, a type of white blood cell
  • low levels of white blood cells
  • low levels of a type of white blood cell called neutrophils
  • vocal cord swelling
  • damage to the liver and inflammation
  • inflammation of the skin due to an allergy
  • a skin disorder with blistering and peeling skin called toxic epidermal necrolysis
  • a skin disorder with blistering and peeling skin called Stevens-Johnson syndrome
  • a type of allergic reaction called angioedema
  • a type of bumpy skin rash called a maculopapular rash
  • a type of skin disorder called acute generalized exanthematous pustulosis
  • vomiting
  • How To Use This Medicine

    ACETAMINOPHEN DEXTROMETHORPHAN PHENYLEPHRINE Generic: Uses, Dosage, Side Effects

    Capsule, Long Acting Tablet, Long Acting Capsule, Liquid Filled Capsule, Tablet, Fizzy Tablet, Chewable Tablet, Liquid

    • Your doctor will tell you how much medicine to use. Do not use more than directed.
    • Follow the instructions on the medicine label if you are using this medicine without a prescription.
    • Completely chew the chewable tablet before swallowing it.
    • Measure the oral liquid medicine with a marked measuring spoon, oral syringe, or medicine cup. You may need to shake the medicine container before you open it.
    • If you use an effervescent tablet, stir the medicine into water and drink it right away. You must use at least 4 ounces of water to dissolve the effervescent tablet. Do not keep any mixture to take later.
    • Swallow the extended-release tablet whole. Do not crush, break, or chew it.

    If a dose is missed:

    • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

    You May Like: Stuffy Nose Sinus Pressure Headache

    What Is Acetaminophen/dextromethorphan/phenylephrine Used For And How Does It Work

    Acetaminophen/dextromethorphan/phenylephrine is an over-the-counter product used for symptomatic relief of cough and congestion.

    Acetaminophen/dextromethorphan/phenylephrine is available under the following different brand names: Alka-Seltzer Plus Day Cold, Theraflu Daytime Severe Cold & Cough, Tylenol Cold Multi-Symptom Daytime, Tylenol Cold Head Congestion Daytime, Vicks DayQuil Cold/Flu, Alka-Seltzer Plus Day Severe Cold, Cough & Flu, Alka-Seltzer Plus Day Sinus Congestion, Allergy& Cough, and Alka-Seltzer Plus Severe Sinus Congestion & Cough.

    What Happens If I Overdose

    Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

    The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

    Also Check: Does Advil Sinus Make You Drowsy

    How Should I Take This Medicine

    Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

    Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

    Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children.

    Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.

    The chewable tablet must be chewed thoroughly before you swallow it.

    Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away.

    Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

    If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

    How To Store And Dispose Of This Medicine:

    Alka
    • Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.
    • Keep all medicine out of the reach of children. Never share your medicine with anyone.

    Recommended Reading: What Does Sinus Bradycardia Mean

    The Skeptical Cardiologist Has Some Seasonally

    Little has changed in the $8 billion world of useless and confusing over-the-counter cold, flu, and sinus medications since the Skeptical Cardiologist first tackled “What Cold Medications Are Safe For My Heart” in 2015.

    I still advise avoiding combination OTC cold meds and utilizing specific medications for specific symptoms.

    The original post covers most of the usual suspects in this mostly useless arena. I with comments on a few additional OTC components. That post on Alka-Seltzer, phenylephrine, and doxylamine is included below.

    Alka-Seltzer Plops Into the OTC Cold Market

    I had always viewed Alka-Seltzer as an effervescent tablet for acid reflux, but the brand has moved aggressively into the bewildering morass of OTC cold meds. Indeed, when Alka-Seltzer began in 1931, it was a combination of aspirin and sodium bicarbonate marketed for upset stomachs. Popular commercials from the 1960s featured the catchy jingle “Plop, plop, fizz, fizz. Oh what a relief it is” often sung by Speedy, an odd anthropomorphic creature with an Alka-Seltzer thorax and cap.

    Recently, I received a request from an out-of-town guest who was suffering from a cough and upper respiratory infection to purchase Alka-Seltzer Plus in the form of a tablet that dissolves in hot water.

    At his request, Alka-Seltzer Plus Day Multi-Symptom Cold and Flu was purchased at the local Walgreens.

    The ingredients are typical for many of the Alka-Seltzer products:

    • Dextromethorphan
    • Acetaminophen
    • Phenylephrine

    What Are The Side Effects Of Alka

    Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

    Stop using this medicine and call your doctor at once if you have:

    • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • chest pain, rapid pulse, fast or uneven heart rate
    • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out
    • tremor, seizure

    Common side effects may include:

    • dizziness, drowsiness, blurred vision
    • dry mouth, nose, or throat
    • heartburn, nausea, diarrhea, constipation, upset stomach
    • feeling nervous, restless, or irritable or
    • sleep problems .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Dont Miss: What Medication Is Good For Flu

    Don’t Miss: Walmart Brand Advil Cold And Sinus

    What Are The Possible Side Effects Of Acetaminophen Chlorpheniramine And Phenylephrine

    Get emergency medical help if you have signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using this medicine and call your doctor at once if you have:

    • chest pain, rapid pulse, fast or uneven heart rate
    • confusion, hallucinations, severe nervousness
    • easy bruising or bleeding, unusual weakness
    • little or no urinating
    • nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, jaundice or
    • dangerously high blood pressure .

    Side effects such as dry mouth, constipation, and confusion may be more likely in older adults.

    Common side effects may include:

    • dizziness, drowsiness
    • dry mouth, nose, or throat
    • constipation
    • feeling nervous or
    • sleep problems

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    What Should I Avoid While Taking Alka

    Does Alka Seltzer Original help with gas

    This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

    Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

    Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

    Don’t Miss: What Is Best For Sinus Pressure

    What Are Side Effects Associated With Using Acetaminophen/dextromethorphan/phenylephrine

    Common side effects of Acetaminophen/Dextromethorphan/Phenylephrine include:

  • Acetaminophen/dextromethorphan/phenylephrine has serious interactions with at least 44 different drugs.
  • Acetaminophen/dextromethorphan/phenylephrine has moderate interactions with at least 232 different drugs.
  • Acetaminophen/dextromethorphan/phenylephrine has mild interactions with at least 81 different drugs.
  • Barbiturates, carbamazepine, hydantoins, isoniazid, and rifampin may increase the hepatotoxic potential of acetaminophen and may decrease the analgesic effects of acetaminophen cholestyramine may decrease acetaminophen absorption
  • Quinidine may inhibit the metabolism of dextromethorphan increasing its toxicity concurrent use of dextromethorphan with monoamine oxidase inhibitors may cause hyperpyrexia, abnormal muscle movement, hypotension, coma, and death
  • Guanethidine may increase pressor response of direct-acting vasopressors, like phenylephrine, possibly resulting in severe hypertension
    • See “What Are Side Effects Associated with Using Acetaminophen/Dextromethorphan/Phenylephrine?”

    Long-Term Effects

    • See “What Are Side Effects Associated with Using Acetaminophen/Dextromethorphan/Phenylephrine?”

    Cautions

    Pregnancy and Lactation

    No information is available regarding use of acetaminophen/dextromethorphan/phenylephrine during pregnancy or while breastfeeding.

    Pregnant or breastfeeding patients should seek advice of a health professional before using over-the-counter drugs.

    What Are The Possible Side Effects Of Acetaminophen Dextromethorphan And Pseudoephedrine

    Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using this medicine and call your doctor at once if you have:

    Common side effects may include:

    • dizziness, weakness

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Read Also: Sinus Pressure And Blurry Vision

    What Are The Possible Side Effects Of This Medicine

    Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

    Stop using this medicine and call your doctor at once if you have:

    • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • chest pain, rapid pulse, fast or uneven heart rate
    • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Popular Articles
    Related news